Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 124, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 27, 2010, 8:43 PM CDT for Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2010, 8:43 PM CDT (01:43 UTC)
- Expired
- Jul 28, 2010, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Shannon County, MO
The radar
The St Louis radar (KLSX), 183 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134
WGUS53 KSGF 280143
FFWSGF
MOC203-280800-
/O.NEW.KSGF.FF.W.0124.100728T0143Z-100728T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 300 AM CDT WEDNESDAY.
* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THE HEAVIEST RAIN HAS OCCURRED IN THE BIRCH TREE AREA
OF SOUTHERN SHANNON COUNTY WHERE RADAR ESTIMATES THAT OVER TWO
INCHES HAS FALLEN OVER THE PAST HOUR. CALLS TO THAT AREA INDICATE
THAT DITCHES HAVE BECOME FULL AND SOME STREET FLOODING IS
BEGINNING TO OCCUR. A SMALL AREA OF HEAVY RAINFALL IS EXPECTED
FROM NEAR AND JUST EAST OF EMINENCE TO THE BIRCH TREE AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H...3 MILES EAST OF WINONA...
ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3708 9118 3708 9122 3689 9122 3689 9167
3742 9153 3742 9120 3715 9117
$$2 follow-up statements
039
WGUS73 KSGF 280251
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT TUE JUL 27 2010
MOC203-280800-
/O.CON.KSGF.FF.W.0124.000000T0000Z-100728T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-
951 PM CDT TUE JUL 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SHANNON COUNTY...
AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING SMALL CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST SOUTH
OF MIDRIDGE SOUTHWEST TO THE EMINENCE AND BIRCH TREE AREA. RADAR
BASED RAINFALL ESTIMATES INDICATE THAT A SMALL AREA OF TWO TO THREE
INCHES HAS OCCURRED FROM JUST SOUTH OF EMINENCE TO NEAR BIRCH TREE.
THIS AREA OF HEAVY RAIN INCLUDES STATE HIGHWAY 19 AND STATE HIGHWAY
E SOUTH OF THE EMINENCE AREA. OTHER SMALLER ROADS AND POOR DRAINAGE
AREAS ARE LIKELY FLOODED.
THE STORMS ARE WEAKENING...BUT ANOTHER ONE HALF TO ONE INCH OF RAIN
WILL BE POSSIBLE IN SOME LOCALIZED AREAS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3708 9118 3708 9122 3689 9122 3689 9167
3742 9153 3742 9120 3715 9117
$$
DSA529
WGUS73 KSGF 280753
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CDT WED JUL 28 2010
MOC203-280803-
/O.EXP.KSGF.FF.W.0124.000000T0000Z-100728T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-
253 AM CDT WED JUL 28 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM CDT FOR SHANNON
COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3708 9118 3708 9122 3689 9122 3689 9167
3742 9153 3742 9120 3715 9117
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 6:44 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 27, 6:44 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 644 PM CDT TUE JUL 27 2010 ...UPDATE TO AVIATION... .DISCUSSION... AREA REMAINS SITUATED UNDER VERY WEAK UPPER FLOW TODAY...WITH RICH GULF MOISTURE CONTINUING TO SLOWLY FLOW NORTH ACROSS THE REGION. WITH SUCH A JUICY ATMOSPHERE IN PLACE...SCATTERED THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED EARLY THIS AFTERNOON ACROSS THE AREA. MUCH LIKE YESTERDAY...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED OWNING TO SUCH WEAK SHEAR VECTORS (A WHOPPING 11 KTS PER 12Z SGF RAOB)...BUT WITH PWATS AT OR JUST ABOVE 2 INCHES AND SKINNY CAPE PROFILES...TORRENTIAL RAIN WILL BE POSSIBLE WITH THOSE THUNDERSTORMS THAT DO DEVELOP. WITH STORM MOTIONS IN THE 5-15 MPH RANGE...LOCALIZED FLASH FLOODING WILL BE A POSSIBILITY. WITH THE LOSS OF BOUNDARY LAYER HEATING THIS EVENING...CONVECTION SHOULD DISSIPATE AROUND SUNSET. OVERNIGHT LOWS TONIGHT WILL REMAIN QUITE WARM...WITH TEMPS ONLY DROPPING INTO THE MID 70S. WEDNESDAY LOOKS TO BE A NEAR-REPEAT PERFORMANCE OF TODAY...WITH DIURNALLY DRIVEN CONVECTION ONCE AGAIN BEING THE MAIN FOCUS. BY THURSDAY MORNING...THE STRONG SHORTWAVE CURRENTLY OVER SOUTH CENTRAL SASKATCHEWAN IS EXPECTED TO BE DIVING SOUTH OVER THE NORTHERN GREAT LAKES. HEIGHT FALLS ASSOCIATED WITH THIS FEATURE WILL TURN THE UPPER FLOW A BIT MORE NORTHWESTERLY...AND ALLOW A COLD FRONT TO SETTLE SOUTH INTO CENTRAL MISSOURI. AS WAS THE CASE YESTERDAY...GUIDANCE CONTINUES TO ADVERTISE THE FRONT BECOMING ORIENTED PARALLEL TO THE UPPER FLOW...AND STALLING OUT SOMEWHERE ACROSS THE EASTERN CWA. THIS FRONT WILL SERVE AS THE FOCUS FOR SHOWER AND THUNDERSTORM CHANCES THURSDAY AND FRIDAY. CONVERGENCE ALONG THE FRONT WILL BE QUITE WEAK...SO BY NO MEANS EXPECTING WIDESPREAD THUNDERSTORM COVERAGE...BUT WIDELY SCATTERED DEVELOPMENT LOOKS TO BE A PRETTY GOOD BET IN THE VICINITY OF THE FRONTAL BOUNDARY. THIS FRONT MIXES BACK NORTH BRIEFLY SATURDAY...BEFORE A SECONDARY SHORTWAVE SENDS THE FRONT BACK SOUTH. MODEL GUIDANCE AT THIS POINT IS INSISTING UPON TAKING THE FRONT AS FAR SOUTH AS NORTHERN ARKANSAS BY SUNDAY...BUT THE PARENT SHORTWAVE APPEARS AWFUL WEAK FOR SUCH A SOLUTION. CAN'T HELP BUT TO THINK THAT PART OF THE PROBLEM COULD BE CONVECTIVE FEEDBACK DUE TO MODEL MCS ACTIVITY SATURDAY NIGHT. SHOULD MCS DEVELOPMENT TAKE PLACE...COULDN'T RULE OUT SUCH A SOUTHERLY SOLUTION...BUT FOR NOW HAVE KEPT THINGS CONSERVATIVE WITH THE FRONT MAKING IT DOWN AS FAR SOUTH AS THE I-44 CORRIDOR. DEEP SUBTROPICAL RIDGE LOOKS TO ONCE AGAIN ESTABLISH ITSELF ACROSS THE REGION BY TUESDAY...WITH THE AREA LIKELY RETURNING TO HOT AND VERY HUMID CONDITIONS FOR NEXT WEEKEND. BOXELL && .AVIATION... /ISSUED 645 PM CDT TUE JUL 27 2010/ FOR THE 28/0000Z KSGF/KJLN/KBBG TAFS...MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. THE ONLY EXCEPTIONS MAY BE LATE TONIGHT AND EARLY WED MORNING (28/10Z-28/13Z) WITH SOME MVFR VISIBILITY IN LIGHT FOG POSSIBLE...THEN WITH WDLY SCT TSTMS AGAIN TUE AFTERNOON AFTER 28/18Z. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 27, 11:50 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1150 AM CDT TUE JUL 27 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1150 AM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED FLOODING RISK. LIMITED EXTREME HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SEVERE STORMS ARE NOT EXPECTED DUE TO WEAK WIND SHEAR IN THE ATMOSPHERE. HOWEVER VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. DUE TO THE SLOW MOVEMENT OF STORMS LOCALIZED FLOODING WILL BE POSSIBLE. AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE 95 TO 100 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY WITH THE MAJORITY OF THUNDERSTORM ACTIVITY FROM LATE MORNING THROUGH THE MID EVENING HOURS. AFTERNOON HEAT INDEX VALUES IN THE 96 TO 104 RANGE WILL BE POSSIBLE THROUGH MUCH OF THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.